Alert archive / Colorado / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 76, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jul 7, 2022, 5:02 PM MDT for Lincoln County, Colorado. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2022, 5:02 PM MDT (23:02 UTC)
- Expired
- Jul 7, 2022, 5:30 PM MDT
- In force
- 28 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Lincoln County, CO
The radar
The Pueblo radar (KPUX), 42 km from the middle of the area, began a volume at 23:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 11.0 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -274 J/kg
- Mixed-layer LCL
- 1805 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
231
WUUS55 KBOU 072302
SVRBOU
COC073-072330-
/O.NEW.KBOU.SV.W.0076.220707T2302Z-220707T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Denver CO
502 PM MDT Thu Jul 7 2022
The National Weather Service in Denver Colorado has issued a
* Severe Thunderstorm Warning for...
Southwestern Lincoln County in east central Colorado...
* Until 530 PM MDT.
* At 502 PM MDT, severe thunderstorms were located along a line
extending from 3 miles west of Punkin Center to 9 miles south of
Forder, or along a line extending from 28 miles south of Limon to
39 miles north of North La Junta, moving east at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees. Hail damage to
vehicles is expected.
* These severe thunderstorms will remain over mainly rural areas of
southwestern Lincoln County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3852 10393 3885 10390 3885 10357 3852 10351
TIME...MOT...LOC 2302Z 290DEG 15KT 3886 10376 3854 10375
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
RPK2 follow-up statements
590
WWUS55 KBOU 072317
SVSBOU
Severe Weather Statement
National Weather Service Denver CO
517 PM MDT Thu Jul 7 2022
COC073-072330-
/O.CON.KBOU.SV.W.0076.000000T0000Z-220707T2330Z/
Lincoln CO-
517 PM MDT Thu Jul 7 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM MDT
FOR SOUTH CENTRAL LINCOLN COUNTY...
At 517 PM MDT, severe thunderstorms were located along a line
extending from near Punkin Center to 9 miles west of Wild Horse
Point, or along a line extending from 29 miles south of Limon to 36
miles north of North La Junta, moving east at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees. Hail damage to
vehicles is expected.
Locations impacted include...
Forder.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3852 10381 3885 10380 3885 10357 3852 10351
TIME...MOT...LOC 2317Z 290DEG 15KT 3884 10369 3852 10368
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
RPK190
WWUS55 KBOU 072330
SVSBOU
Severe Weather Statement
National Weather Service Denver CO
530 PM MDT Thu Jul 7 2022
COC073-072340-
/O.EXP.KBOU.SV.W.0076.000000T0000Z-220707T2330Z/
Lincoln CO-
530 PM MDT Thu Jul 7 2022
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL LINCOLN COUNTY
HAS EXPIRED...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning has been allowed to expire. However small
hail, gusty winds and heavy rain are still possible with these
thunderstorms.
LAT...LON 3852 10381 3885 10380 3885 10357 3852 10351
TIME...MOT...LOC 2330Z 290DEG 15KT 3882 10363 3850 10362
$$
RPKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 3:04 PM MDT, 1 hour 58 minutes earlier.
Area forecast discussion, Jul 7, 3:04 PM MDT, 1 hour 58 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 304 PM MDT Thu Jul 7 2022 .SHORT TERM...(This evening through Friday) Issued at 245 PM MDT Thu Jul 7 2022 Thunderstorms are ongoing mainly across Weld and Larimer Counties this afternoon. A large outflow boundary was generated by these storms and it is progressing east-southeastward with gusty winds. This boundary will generate more storms along it as it spreads out over the northeast plains later this afternoon. A couple of these storms could be strong to severe with damaging winds and large hail. The storms will linger over the Palmer Divide and east-central plains into the late evening hours and perhaps past midnight. Otherwise, temperatures will be near normal tonight with normal drainage winds. Tomorrow, a ridge over the Four Corners region will strengthen with 500 mb heights rising to near 597dm over our CWA. Meanwhile, drier air from the Desert Southwest will advect over our CWA. The warmer temperatures aloft, subsident flow, and decreased moisture will decrease the storm activity especially over the higher terrain. This will limit the burn area flash flooding threat to near zero. Across the plains, highs will increase to the low to mid 90s. While the moisture will be decreasing, there will be enough lingering low level moisture to generate a few isolated storms. The focus of these storms should be along and east of the Cheyenne Ridge and Palmer Divide. Soundings indicate steep, nearly dry adiabatic lapse rates with decent instability of around 500-1,000 j/kg of mixed-layer CAPE. In addition, there are inverted-V boundary layers on the soundings which would mean strong downdrafts are possible with any decent storm. Therefore, damaging wind gusts are the primary concern with speeds up to 60 mph possible. This is the reason for the marginal risk from SPC which seems reasonable. Not much rain is expected over the I-25 corridor and higher terrain will be mostly dry. .LONG TERM...(Friday night through Thursday) Issued at 218 PM MDT Thu Jul 7 2022 Upper level high pressure building over the Rocky Mountain Region will bring above normal temperatures and mostly dry weather to North Central and Northeastern Colorado Friday night through Sunday. There may be just enough residual moisture combined with daytime heating to produce isolated showers and storms, mainly over the higher terrain south of I-70. Hot temperatures are expected across the plains this weekend, with forecasted max temperatures ranging between 95-105 degrees. The record high temperature for July 9th (Saturday) and July 10th (Sunday) in Denver are 98 and 102 degrees respectively. With forecasted highs around 100 degrees both days, there is a chance these records could be tied or broken. The heat risk map is showing a high heat risk across portions of the plains including Metro Denver both days as well. Therefore, we might need to consider issuing a heat advisory for these areas. Early next week, an upper level shortwave moving across the Northern Rockies and Great Plains States will push the upper high westward into Southern Utah/Northern Arizona. As this happens, the upper flow over the forecast area will become northwesterly which should allow occasional cold fronts and upper level disturbances to move across the region. As a result, we should see cooler unsettled weather across the forecast area, especially east of the mountains. In addition, this pattern is more conducive for severe weather on the plains. It all depends on how far west the upper high shifts and how much gulf moisture advects into Northeastern Colorado behind the front. If the high shifts far enough west and we get a moist upslope flow behind the front, could see the potential for some strong to severe storms east of the mountains Monday or Tuesday afternoon and evening. However, if the upper high is stubborn and remains over Western Colorado, the continuation of hot and mostly dry weather across the forecast area might continue. At this time, there is quite a bit of uncertainty due to some differences between the models and a variety of mesoscale factors that can't be predicted this far out. We'll just going to have to wait and see. The upper high tries to re-establish itself over Colorado by Wednesday with warming temperatures and a decrease in precipitation chances. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 1100 AM MDT Thu Jul 7 2022 Winds are light this morning and will continue to be light into the afternoon hours. Isolated to scattered TS development will be likely this afternoon, with possible impacts to all terminals. Brief gusts to 35 kts will be possible with any outflow winds and ceilings could reach 6-7 kft which could lead to ILS being needed. Winds will work their way towards drainage tonight. Tomorrow, there will be lower coverage of storms but an outflow boundary or two could still impact the terminals with gusty winds. && .HYDROLOGY... Issued at 218 PM MDT Thu Jul 7 2022 The threat for flash flooding in the burn areas is drastically lower tomorrow as much drier air will move in. The only burn area where a legitimate, measurable rain producing storm could occur is the Cameron Peak burn area but the risk for flooding is near 0. Conditions trend drier Friday into the weekend limiting the flash flood threat over the burn areas. Moisture gradually returns to the region next week and combined with modest instability, may lead to an increased threat for flash flooding over the burn areas. && .BOU WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Danielson LONG TERM...Kalina AVIATION...Danielson HYDROLOGY...Danielson/Kalina
Hazardous weather outlook, Jul 7, 12:26 PM MDT, 4 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1226 PM MDT Thu Jul 7 2022 COZ030>051-081830- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1226 PM MDT Thu Jul 7 2022 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight Isolated to scattered thunderstorms this afternoon. A few may be strong, mainly in portions of the northern plains, with gusty outflow winds, large hail, and heavy rain the primary threats. There is potential for burn area flash flooding especially over the East Troublesome and Cameron Peak burn areas. .DAYS TWO THROUGH SEVEN...Friday through Wednesday isolated to scattered showers and thunderstorms possible Friday afternoon with the best chances over the high country south of I-70. Main concern for impacts is heat this weekend. There is high confidence for well-above normal temperatures with highs potentially approaching triple digits for the urban corridor and into the low 100s for the east plains. Dry conditions will result in an increased threat for elevated fire weather conditions this weekend. Breezy conditions Sunday may promote spotty near-critical to critical conditions for the north plains (north Weld) and high mountain valleys of North Park. Cooler unsettled weather is expected next week with a better chance for storms. There is the potential that one or two of the storms could become strong to severe on the plains Monday and Tuesday. .SPOTTER INFORMATION STATEMENT...
In the hours before
Local storm report, Jul 7, 3:42 PM MDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
342 PM MDT THU JUL 7 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0246 PM FLASH FLOOD 1 WNW CEDAR COVE 40.42N 105.27W
07/07/2022 LARIMER CO EMERGENCY MNGR
FLASH FLOOD DOWN CEDAR CREEK TO THE
CONFLUENCE WITH THE BIG THOMPSON RIVER AND
HIGHWAY 34. DEBRIS DAM BEHIND A BRIDGE ALONG
AN ACCESS ROAD TO A NEIGHBORHOOD ON CEDAR
BROOK LANE. 15 RESIDENTS AT LEAST
TEMPORARILY STRANDED. NO INJURIES.
&&Local storm report, Jul 7, 3:46 PM MDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
346 PM MDT THU JUL 7 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0231 PM FLASH FLOOD 1 WNW MASONVILLE 40.48N 105.22W
07/07/2022 LARIMER CO EMERGENCY MNGR
MINOR FLOODING. WATER RUNNING ACROSS A
PRIVATE ROAD.
&&Special weather statement, Jul 7, 3:48 PM MDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Denver CO
348 PM MDT Thu Jul 7 2022
COZ040-072230-
North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe
Counties/East Broomfield County CO-
348 PM MDT Thu Jul 7 2022
...A strong thunderstorm will impact portions of northeastern Denver
and western Adams Counties through 430 PM MDT...
At 348 PM MDT, Doppler radar was tracking a strong thunderstorm near
Commerce City, or 12 miles northeast of Denver, moving east at 15
mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Northeastern Denver, northwestern Aurora, northeastern Commerce City,
Brighton, Denver International Airport, D.I.A Terminal and
Concourses, Barr Lake and Todd Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare for sudden gusty winds. Secure loose objects and move to a
safe shelter inside a building or vehicle.
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3976 10490 3999 10488 3999 10458 3976 10462
TIME...MOT...LOC 2148Z 269DEG 15KT 3986 10480
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
RPKSpecial weather statement, Jul 7, 4:08 PM MDT, 54 minutes before
Special Weather Statement
National Weather Service Denver CO
408 PM MDT Thu Jul 7 2022
COZ047-072245-
Southeast Elbert County Below 6000 Feet/South Lincoln County CO-
408 PM MDT Thu Jul 7 2022
...A strong thunderstorm will impact portions of southwestern Lincoln
County through 445 PM MDT...
At 408 PM MDT, Doppler radar was tracking a strong thunderstorm 12
miles southeast of Truckton, or 39 miles northeast of Pueblo, moving
east at 20 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of southwestern
Lincoln County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare for sudden gusty winds. Secure loose objects and move to a
safe shelter inside a building or vehicle.
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3857 10405 3874 10405 3872 10378 3854 10385
TIME...MOT...LOC 2208Z 278DEG 16KT 3860 10401
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
RPKSpecial weather statement, Jul 7, 4:21 PM MDT, 41 minutes before
Special Weather Statement
National Weather Service Denver CO
421 PM MDT Thu Jul 7 2022
COZ048-072245-
Logan County CO-
421 PM MDT Thu Jul 7 2022
...A strong thunderstorm will impact portions of southwestern Logan
County through 445 PM MDT...
At 421 PM MDT, Doppler radar was tracking a strong thunderstorm near
Logan Corners, or 9 miles west of Sterling, moving east at 20 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Sterling, Merino, Logan Corners, Atwood, Pawnee Pass and Willard.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare for sudden gusty winds. Secure loose objects and move to a
safe shelter inside a building or vehicle.
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4072 10318 4044 10313 4043 10339 4044 10339
4043 10346 4052 10347 4053 10350 4070 10354
TIME...MOT...LOC 2221Z 263DEG 19KT 4060 10337
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
RPKSpecial weather statement, Jul 7, 4:30 PM MDT, 32 minutes before
Special Weather Statement
National Weather Service Denver CO
430 PM MDT Thu Jul 7 2022
COZ048-049-072300-
Washington County CO-Logan County CO-
430 PM MDT Thu Jul 7 2022
...Strong thunderstorms will impact portions of north central
Washington and central Logan Counties through 500 PM MDT...
At 429 PM MDT, Doppler radar was tracking strong thunderstorms
capable of producing a landspout tornado along a line extending from
10 miles northwest of Peetz to 5 miles northeast of Midway, or along
a line extending from 18 miles southwest of Sidney to 9 miles
northwest of Akron. Movement was east at 20 mph.
HAZARD...Landspouts possible, wind gusts up to 50 mph, and half inch
hail.
SOURCE...Radar indicated.
IMPACT...Landspout tornadoes can damage mobile homes, roofs,
vehicles, and trees. Outdoor objects may be tossed about.
Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Sterling, Merino, Iliff, Peetz, Prewitt Reservoir, Padroni, Atwood,
Logan Corners and North Sterling Reservoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If a tornado is spotted seek shelter inside a sturdy building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4025 10304 4025 10341 4100 10337 4100 10297
TIME...MOT...LOC 2229Z 269DEG 17KT 4103 10330 4028 10331
LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
RPKThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 6:14 PM MDT | Tornado Warning | BOU | Washington | 31 min |
| Jul 6, 6:44 PM MDT | Tornado Warning | BOU | Washington | 31 min |
| Jul 6, 6:50 PM MDT | Flash Flood Warning | BOU | Larimer | 3 hr |
| Jul 6, 6:58 PM MDT | Tornado Warning | BOU | Washington | 19 min |
| Jul 6, 7:22 PM MDT | Severe Thunderstorm Warning | BOU | Washington | 38 min |
| Jul 7, 12:22 PM MDT | Areal Flood Advisory | BOU | Grand | 83 min |
| Jul 7, 12:33 PM MDT | Flash Flood Warning | BOU | Larimer | 3 hr |
| Jul 7, 12:42 PM MDT | Flash Flood Warning | BOU | Grand | 104 min |
| Jul 7, 1:41 PM MDT | Special Weather Statement | BOU | Weld | 34 min |
| Jul 7, 2:04 PM MDT | Special Weather Statement | BOU | Boulder | 26 min |
| Jul 7, 2:12 PM MDT | Special Weather Statement | BOU | Weld | 33 min |
| Jul 7, 2:41 PM MDT | Flash Flood Warning | BOU | Boulder | 53 min |
| Jul 7, 2:54 PM MDT | Flash Flood Warning | BOU | Larimer | 108 min |
| Jul 7, 3:36 PM MDT | Severe Thunderstorm Warning | BOU | Morgan | 39 min |
| Jul 7, 3:39 PM MDT | Severe Thunderstorm Warning | BOU | Logan, Weld | 51 min |
| Jul 7, 3:48 PM MDT | Special Weather Statement | BOU | Denver | 42 min |
| Jul 7, 4:08 PM MDT | Special Weather Statement | BOU | Crowley | 37 min |
| Jul 7, 4:21 PM MDT | Special Weather Statement | BOU | Logan | 24 min |
| Jul 7, 4:30 PM MDT | Special Weather Statement | BOU | Logan | 30 min |
| Jul 7, 4:33 PM MDT | Severe Thunderstorm Warning | BOU | Lincoln | 27 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.